Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 331, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 6, 2019, 3:55 PM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2019, 3:55 PM CDT (20:55 UTC)
- Expired
- Oct 6, 2019, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 4:00 PM CDT | TSTM WND DMG | Poteau, OK | NUMEROUS TREES DOWN ON EAST SIDE OF POTEAU. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
959
WUUS54 KTSA 062055
SVRTSA
ARC131-OKC079-062200-
/O.NEW.KTSA.SV.W.0331.191006T2055Z-191006T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
355 PM CDT Sun Oct 6 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Sebastian County in west central Arkansas...
Central Le Flore County in southeastern Oklahoma...
* Until 500 PM CDT.
* At 355 PM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Hackett to 3 miles north of
Fanshawe, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Poteau... Greenwood...
Heavener... Wister...
Hackett... Howe...
Hartford... Huntington...
Midland... Cameron...
Heavener Runestone State Park... Washburn...
Lake Wister State Park... Excelsior...
Burnville... Shady Point...
Rock Island... Patterson...
Arkola... Crossroads...
LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
3506 9423 3497 9424 3495 9434 3496 9437
3494 9439 3495 9441 3493 9443 3493 9445
3482 9445 3481 9446 3499 9493 3500 9493
3521 9452 3519 9403
TIME...MOT...LOC 2055Z 284DEG 15KT 3518 9446 3500 9488
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
208
WWUS54 KTSA 062131
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
431 PM CDT Sun Oct 6 2019
ARC131-OKC079-062200-
/O.CON.KTSA.SV.W.0331.000000T0000Z-191006T2200Z/
Sebastian AR-Le Flore OK-
431 PM CDT Sun Oct 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN SEBASTIAN AND EAST CENTRAL LE FLORE COUNTIES...
At 431 PM CDT, severe thunderstorms were located along a line
extending from 2 miles northwest of Midland to 3 miles northeast of
Heavener Runestone State Park to near Lake Wister State Park, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Poteau... Heavener...
Wister... Howe...
Hartford... Huntington...
Midland... Heavener Runestone State Park...
Lake Wister State Park... Patterson...
Arkola... Crossroads...
Witcherville... Dayton...
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3494 9439
3495 9441 3493 9443 3493 9445 3482 9445
3481 9446 3493 9478 3500 9468 3514 9447
TIME...MOT...LOC 2131Z 296DEG 19KT 3511 9440 3495 9455 3492 9474
HAIL...1.00IN
WIND...60MPH
$$754
WWUS54 KTSA 062154
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
454 PM CDT Sun Oct 6 2019
ARC131-OKC079-062203-
/O.EXP.KTSA.SV.W.0331.000000T0000Z-191006T2200Z/
Sebastian AR-Le Flore OK-
454 PM CDT Sun Oct 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEBASTIAN AND
EAST CENTRAL LE FLORE COUNTIES WILL EXPIRE AT 500 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds to 40 mph are still possible with these thunderstorms.
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3494 9439
3495 9441 3493 9443 3493 9445 3482 9445
3481 9446 3493 9478 3500 9468 3514 9447
TIME...MOT...LOC 2153Z 284DEG 15KT 3509 9429 3493 9444 3490 9463
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:34 PM CDT, 21 minutes earlier.
Area forecast discussion, Oct 6, 3:34 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 334 PM CDT Sun Oct 6 2019 .DISCUSSION... cold front currently situated from central AR through south central OK this afternoon. North of the front, ongoing heavy rainfall has persisted much of the day across northwest Arkansas, and has resulted in widespread flooding. Rain and thunder across those areas will lessen with time as the front will begin to surge southeast as an upper trough swings through the plains. Along south of the front, ample instability and decent shear has resulted in a few severe storms across SE OK, and the severe potential will continue across WC AR and SE OK into the early evening. The boundary will sweep through the area this evening, with decreasing pops from NW to SE between 00-06Z. Drier and cooler conditions will settle over the area for the first part of the work week, with below seasonal average low temperatures expected tonight and Monday night across much of the forecast area as surface high pressure settles over the southern plains. Gradual warming to take place through the middle of the week ahead of the next system that will begin to impact the area Wednesday night and Thursday. Chances for showers and storms will increase in conjunction with another front that will move through Thursday night. Rain chances look to decrease late Thursday night into Friday morning as another shot of cooler and drier air settles over the forecast area for the weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 46 72 47 74 / 10 0 0 0 FSM 52 72 47 75 / 50 0 0 0 MLC 50 72 46 75 / 20 0 0 0 BVO 43 71 40 73 / 10 0 0 0 FYV 47 68 40 71 / 40 0 0 0 BYV 47 69 44 72 / 50 0 0 0 MKO 48 72 46 73 / 10 0 0 0 MIO 45 70 44 72 / 10 0 0 0 F10 49 71 46 74 / 10 0 0 0 HHW 55 73 47 76 / 60 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....23
Hazardous weather outlook, Oct 6, 12:56 PM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1256 PM CDT Sun Oct 6 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1256 PM CDT Sun Oct 6 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Southeast Oklahoma and West Central Arkansas.
ONSET...Mid Afternoon.
FLASH FLOOD.
RISK...Significant.
AREA...Far Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...South and east of Interstate 44.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...Mid to Late Afternoon.
DISCUSSION...
Widespread and significant flash flooding is ongoing across parts
of far northwest Arkansas due to earlier heavy rainfall. Periods
of heavy rainfall will continue across this same area through mid
afternoon, which will worsen the ongoing flooding. Overall,
rainfall rates are lower than with earlier activity and this trend
should continue into mid to late afternoon.
Farther south, additional thunderstorms are expected to develop
along a now-stationary front that will begin to move southward
again this afternoon. A few of these storms may be severe, with
winds to 65 mph and hail to the size of half dollars possible.
Locally heavy rainfall may also occur with these storms. Much of
this activity will shift south of the area by early Monday
morning.
In addition to the thunderstorm and flash flooding threats, north
to northeasterly winds will increase during the mid to late
afternoon hours as the front moves southward. Gusts near 25 mph
will be possible through the evening across parts of eastern
Oklahoma.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Quiet weather with seasonable temperatures is expected early in
the week. Another strong cold front will lead to the next chance
of thunderstorms and heavy rainfall by the latter half of next
week.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Oct 6, 1:27 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM FLASH FLOOD GENTRY 36.27N 94.48W
10/06/2019 BENTON AR PUBLIC
ROADWAY FLOODED AT HIGHWAY 59 AND DAWN HILL ROAD EAST IN
GENTRY. SOCIAL MEDIA REPORT.
&&
JDSLocal storm report, Oct 6, 1:30 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD CAVE SPRINGS 36.26N 94.23W
10/06/2019 BENTON AR BROADCAST MEDIA
VIDEO OF WATER RUSHING INTO BASEMENT OF A HOME IN CAVE
SPRINGS. SOCIAL MEDIA REPORT.
&&
JDSSpecial weather statement, Oct 6, 2:21 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Tulsa OK 221 PM CDT Sun Oct 6 2019 OKZ072-074-076-062000- Haskell OK-Sequoyah OK-Le Flore OK- 221 PM CDT Sun Oct 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...SOUTH CENTRAL SEQUOYAH AND NORTHWESTERN LE FLORE COUNTIES UNTIL 300 PM CDT... At 221 PM CDT, strong thunderstorms were located along a line extending from 4 miles northwest of Keota to 2 miles west of Lequire. Movement was east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Keota... Mccurtain... Gans... Mc Curtain... Lequire... Kanima... Milton... This includes Interstate 40 in Oklahoma between mile markers 313 and 316. LAT...LON 3544 9460 3511 9487 3509 9521 3534 9500 TIME...MOT...LOC 1921Z 250DEG 23KT 3532 9496 3512 9515
Special weather statement, Oct 6, 3:25 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
325 PM CDT Sun Oct 6 2019
OKZ070>072-074-062115-
Haskell OK-Muskogee OK-Sequoyah OK-McIntosh OK-
325 PM CDT Sun Oct 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HASKELL...
NORTHEASTERN MCINTOSH...WEST CENTRAL SEQUOYAH AND SOUTHEASTERN
MUSKOGEE COUNTIES UNTIL 415 PM CDT...
At 325 PM CDT, a strong thunderstorm was located 7 miles southeast of
Checotah, moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Checotah... Warner...
Gore... Porum...
Webbers Falls... Briartown...
This includes Interstate 40 in Oklahoma between mile markers 264 and
290.
LAT...LON 3556 9507 3529 9503 3529 9545 3530 9545
3529 9547 3530 9549 3530 9551 3547 9554
TIME...MOT...LOC 2025Z 262DEG 26KT 3539 9544Special weather statement, Oct 6, 3:29 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
329 PM CDT Sun Oct 6 2019
OKZ072-062115-
Sequoyah OK-
329 PM CDT Sun Oct 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEQUOYAH COUNTY UNTIL 415
PM CDT...
At 328 PM CDT, a strong thunderstorm was located 3 miles west of
Vian, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Sallisaw... Vian...
Marble City... Brushy Lake State Park...
Brushy... Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 291 and
310.
LAT...LON 3543 9461 3544 9502 3546 9503 3546 9505
3553 9507 3564 9464
TIME...MOT...LOC 2028Z 262DEG 26KT 3549 9502Special weather statement, Oct 6, 3:50 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
350 PM CDT Sun Oct 6 2019
OKZ075-076-062130-
Latimer OK-Le Flore OK-
350 PM CDT Sun Oct 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LATIMER AND WEST CENTRAL
LE FLORE COUNTIES UNTIL 430 PM CDT...
At 350 PM CDT, strong thunderstorms were located along a line
extending from 4 miles west of Fanshawe to 3 miles west of Yanush.
Movement was east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Talihina... Red Oak...
Fanshawe... Talimena State Park...
Bengal... Yanush...
Summerfield...
LAT...LON 3474 9546 3499 9502 3490 9471 3468 9507
3468 9526
TIME...MOT...LOC 2050Z 270DEG 29KT 3497 9499 3473 9536The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 48 min |
| Oct 5, 9:50 PM CDT | Special Weather Statement | TSA | Rogers | 40 min |
| Oct 5, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 34 min |
| Oct 6, 3:57 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more | 3 hr |
| Oct 6, 6:17 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Adair, Delaware | 33 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 46 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Cherokee | 55 hr |
| Oct 6, 8:13 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 7 hr |
| Oct 6, 9:13 AM CDT | Areal Flood Warning | TSA | Delaware, Mayes | 12 hr |
| Oct 6, 1:53 PM CDT | River Flood Warning | TSA | Cherokee, Delaware | 18 hr |
| Oct 6, 2:21 PM CDT | Special Weather Statement | TSA | Haskell | 39 min |
| Oct 6, 2:33 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 57 min |
| Oct 6, 3:02 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 58 min |
| Oct 6, 3:25 PM CDT | Special Weather Statement | TSA | Muskogee | 50 min |
| Oct 6, 3:29 PM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Oct 6, 3:50 PM CDT | Special Weather Statement | TSA | Latimer | 40 min |
| Oct 6, 4:30 PM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Oct 6, 4:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| Oct 6, 5:40 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Oct 5, 11:11 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
| Oct 5, 11:28 PM CDT | Special Weather Statement | TSA | Madison | 47 min |
| Oct 5, 11:45 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 45 min |
| Oct 6, 12:31 AM CDT | Special Weather Statement | TSA | Benton | 44 min |
| Oct 6, 2:00 AM CDT | Special Weather Statement | TSA | Carroll | 45 min |
| Oct 6, 5:03 AM CDT | Areal Flood Advisory | TSA | Benton, Madison, Washington | 3 hr |
| Oct 6, 5:46 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 4 hr |
| Oct 6, 7:55 AM CDT | Areal Flood Advisory | TSA | Madison | 3 hr |
| Oct 6, 9:31 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 4 hr |
| Oct 6, 1:26 PM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| Oct 6, 1:31 PM CDT | Areal Flood Warning | TSA | Benton, Washington | 12 hr |
| Oct 6, 3:06 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Oct 6, 5:32 PM CDT | Areal Flood Warning | TSA | Benton, Washington | 24 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.